Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 82, NWS New Orleans, LA

June 2, 2004Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 4:20 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 4:20 PM CDT (21:20 UTC)
Expired
Jun 2, 2004, 5:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WUUS54 KLIX 022120
SVRNEW
LAC047-077-121-022200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 500 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF RAMAH...OR ABOUT 18 MILES
  NORTHEAST OF BREAUX BRIDGE...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RAMAH AT 440 PM CDT
   MARINGOUIN AT 445 PM CDT
   LIVONIA AT 450 PM CDT
   ERWINVILLE AT 500 PM CDT

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3046 9179 3031 9168 3048 9128 3069 9143

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 AM CDT, 8 hours 30 minutes earlier.

Area forecast discussion, Jun 2, 7:50 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
750 AM CDT WED JUN 02 2004

UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION

.DISCUSSION UPDATED...
SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM
WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO
DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 70 87 67 / 70 20 50 20
BTR 85 72 88 70 / 70 20 50 20
MSY 89 76 89 75 / 60 30 40 20
GPT 87 74 87 73 / 60 30 40 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 2, 11:00 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AGAIN THIS AFTERNOON DUE TO SURFACE HEATING...RESIDUAL MOISTURE AND
OUTFLOW BOUNDARIES. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED THIS EVENING. ISOLATED THUNDERSTORMS MAY BECOME LOCALLY SEVERE
WITH FREQUENT LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS TO OVER
40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BECOME NECESSARY AT THIS TIME.

In the hours before

Local storm report, Jun 2, 10:48 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     MOSS POINT              30.43N 88.53W
06/02/2004                   JACKSON            MS   EMERGENCY MNGR

            OAK TREE DOWN...DESTROYED PORCH ON CASTENERA ROAD

0925 AM     TSTM WND GST     OCEAN SPRINGS           30.41N 88.80W
06/02/2004  54 MPH           JACKSON            MS   EMERGENCY MNGR

            EOC REPORTED SUSTAINED 25 TO 34 MPH WINDS WITH GUST OF 54
            MPH

0915 AM     TSTM WND GST     VANCLEAVE               30.54N 88.67W
06/02/2004  45 MPH           JACKSON            MS   EMERGENCY MNGR

            VANCLEAVE FIRE DEPARTMENT REPORTED WINDS OF 40 TO 50 MPH
            WITH SMALL HAIL

&&

JV
Local storm report, Jun 2, 10:54 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND GST     25 SSE BILOXI           30.08N 88.77W
06/02/2004  52 MPH           XXX                XX   OFFICIAL NWS OBS

            BUOY 42007 REPORTED WINDS OF 23 KNOTS WITH GUST TO 45
            KNOTS

&&

JV
Local storm report, Jun 2, 12:13 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1213 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND GST     35 S BOOTHVILLE         28.82N 89.40W
06/02/2004  40 MPH           XXX                XX   C-MAN STATION

            BURL1 REPORTED 34 KNOTS SUSTAINED WIND WITH GUST TO 35
            KNOTS

&&

JV

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:34 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana56 min
Jun 2, 6:28 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 8:09 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 8:09 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 10:29 AM CDTSpecial Marine WarningLIX91 min
Jun 2, 10:33 AM CDTSpecial Marine WarningLIX87 min
Jun 2, 11:50 AM CDTSpecial Marine WarningLIX85 min
Jun 2, 11:50 AM CDTSpecial Marine WarningLIX85 min
Jun 2, 1:15 PM CDTSpecial Marine WarningLIX60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.